Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 149, NWS Tulsa, OK

April 5, 2006Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2006, 10:46 AM CDT for Washington County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2006, 10:46 AM CDT (15:46 UTC)
Expired
Apr 5, 2006, 11:12 AM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 80 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2135 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 051546
SVRTSA
ARC143-051630-
/O.NEW.KTSA.SV.W.0149.060405T1546Z-060405T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1046 AM CDT WED APR 5 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1130 AM CDT

* AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR LINCOLN...MOVING EAST AT 30
  MPH.

.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LINCOLN...
  PRAIRIE GROVE...FARMINGTON...WEST FORK...GREENLAND...FAYETTEVILLE
  AND ELKINS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3607 9456 3589 9456 3586 9391 3613 9390

$$
1 follow-up statement
000 
WWUS54 KTSA 051612
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1112 AM CDT WED APR 5 2006

ARC143-051622-
/O.CAN.KTSA.SV.W.0149.000000T0000Z-060405T1630Z/
WASHINGTON AR-
1112 AM CDT WED APR 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3607 9456 3589 9456 3586 9391 3613 9390

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:34 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 5, 10:34 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1034 AM CDT WED APR 5 2006

.UPDATE...
HAVE UPDATED FORECAST USING LATEST TRENDS. LOWERED HIGH TEMPERATURES
FOR SOME AREAS...MAINLY NORTHERN DUE TO CLOUD COVER. WILL SEE SOME
SUN WHICH COULD HELP THE ISOLATED SHOWERS AND THUNDERSTORMS DURING
THE AFTERNOON BUT INSTABILITY VERY LIMITED AND ACTIVITY WILL REMAIN
SCATTERED AT BEST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Apr 5, 5:00 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED APR 5 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED APR 5 2006

...SIGNIFICANT SEVERE WEATHER POSSIBLE ON THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ENDING AFTER NOON.

	AREA AT GREATEST RISK...NORTHWEST ARKANSAS.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...PRIMARILY WEST OF HIGHWAY 75.
	ONSET...AFTERNOON NOON.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING IN
ASSOCIATION WITH ONGOING LOW LEVEL MOISTURE RETURN. THE
THUNDERSTORMS ARE EXPECTED TO GRADUALLY DISSIPATE AND SHIFT EAST OF
THE AREA BY AFTERNOON. WEAK INSTABILITY IS EXPECTED TO MINIMIZE
THE RISK OF SEVERE WEATHER.

INCREASING SOUTHERLY WINDS AND WARM
TEMPERATURES WILL INCREASE FIRE WEATHER CONCERNS BY AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ENHANCED RISK OF SIGNIFICANT SEVERE WEATHER...WHICH INCLUDES
THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL...AND DAMAGING
WINDS...EXISTS FOR THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS
WHICH DEVELOP ACROSS THE AREA THURSDAY WILL QUICKLY BECOME
SEVERE...WITH STORM MOTIONS GREATER THAN 40 MPH LIKELY. THIS MAY
PROVIDE LIMITED RESPONSE TIME...SO SEVERE WEATHER PLANS SHOULD BE
REVIEWED IN ADVANCE.

ADDITIONALLY...LOCATIONS WEST OF THE ADVANCING DRYLINE MAY EXPERIENCE
A PERIOD OF DANGEROUS FIRE WEATHER CONDITIONS DURING THE LATE
AFTERNOON HOURS. FIRE WEATHER CONCERNS WILL CONTINUE INTO
FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MAKE PREPARATIONS FOR SPOTTER ACTIVATION AND CHECK ALL
COMMUNICATION CHANNELS FOR THE LIKELIHOOD OF SIGNIFICANT SEVERE
WEATHER THURSDAY. ADDITIONALLY...CONTINUE TO SUPPORT FIRE WEATHER
ACTIVITIES FOR POSSIBLE ACTIVE CONDITIONS THURSDAY AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 5, 8:26 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT WED APR 5 2006

ARZ001-OKZ063-051400-
BENTON AR-DELAWARE OK-
826 AM CDT WED APR 5 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 826 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MAYSVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...FAIRMOUNT...
MILLER...BENTONVILLE...SULPHUR SPRINGS...GENTRY...MAYSVILLE...
GRAVETTE...PEA RIDGE...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CHEROKEE CITY...VAUGHN...DECATUR...CENTERTON...HIWASSE AND BELLA
VISTA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 5, 9:11 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 AM CDT WED APR 5 2006

ARZ001-051445-
BENTON AR-
911 AM CDT WED APR 5 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 911 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELLA VISTA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...MILLER...HILL
TOP...BENTONVILLE...ROGERS...SULPHUR SPRINGS...GRAVETTE...PEA
RIDGE...GATEWAY...LARUE...DECATUR...CENTERTON...AVOCA...HIWASSE...
BELLA VISTA...GARFIELD AND BEAVER LAKE.

A LARGE PORTION OF BENTON COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 945 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Local storm report, Apr 5, 9:18 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
918 AM CDT WED APR 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     HAIL             BELLA VISTA             36.43N 94.23W
04/05/2006  E0.88 INCH       BENTON             AR   EMERGENCY MNGR

&&

NMK
Special weather statement, Apr 5, 10:09 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 AM CDT WED APR 5 2006

OKZ068-069-051545-
ADAIR OK-CHEROKEE OK-
1009 AM CDT WED APR 5 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR

AT 1009 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES EAST OF SCRAPER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WESTVILLE...BALLARD...
WATTS...OAKS AND SCRAPER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 5, 10:37 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT WED APR 5 2006

ARZ010-OKZ069-051615-
ADAIR OK-WASHINGTON AR-
1037 AM CDT WED APR 5 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON

IN NORTHEAST OKLAHOMA
     ADAIR

AT 1037 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WESTVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BARON...WESTVILLE...WALNUT GROVE...
HICKS...WINSLOW...WEST FORK...LINCOLN...PRAIRIE GROVE...ELKINS...
FARMINGTON...BLACKBURN...HOGEYE...STRICKLER...MORROW...BRENTWOOD...
WOOLSEY...CLYDE...CANEHILL...SULPHUR CITY...SUMMERS...BLACK OAK...
GREENLAND...RHEA...VINEY GROVE AND CINCINNATI.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.